Alert archive / Nebraska / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 357, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2013, 9:43 PM MDT for Deuel County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2013, 9:43 PM MDT (03:43 UTC)
- Expired
- Aug 6, 2013, 10:45 PM MDT
- In force
- 62 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Deuel County, NE
The radar
The North Platte radar (KLNX), 187 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3159 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
391
WUUS53 KLBF 070343
SVRLBF
NEC049-070445-
/O.NEW.KLBF.SV.W.0357.130807T0343Z-130807T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM MDT TUE AUG 6 2013
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 1045 PM MDT
* AT 938 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
CHAPPELL...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHAPPELL...BARTON AND GOLDENEYE STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4105 10262 4118 10263 4122 10259 4122 10256
4110 10207 4100 10212 4099 10248 4100 10261
4101 10264
TIME...MOT...LOC 0343Z 302DEG 20KT 4108 10254
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
880
WWUS53 KLBF 070407
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 PM CDT TUE AUG 6 2013
NEC049-070445-
/O.CON.KLBF.SV.W.0357.000000T0000Z-130807T0445Z/
DEUEL NE-
1007 PM MDT TUE AUG 6 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DEUEL COUNTY
UNTIL 1045 PM MDT...
AT 1006 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAPPELL...
AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BARTON AND GOLDENEYE STATE WILDLIFE MANAGEMENT AREA.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4105 10262 4118 10263 4122 10259 4122 10256
4110 10207 4100 10212 4099 10248 4100 10261
4101 10264
TIME...MOT...LOC 0408Z 294DEG 16KT 4103 10241
HAIL...1.00IN
WIND...60MPH
$$
BUTTLER029
WWUS53 KLBF 070417
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1117 PM CDT TUE AUG 6 2013
NEC049-070427-
/O.CAN.KLBF.SV.W.0357.000000T0000Z-130807T0445Z/
DEUEL NE-
1017 PM MDT TUE AUG 6 2013
...THE SEVERE THUNDERSTORM WARNING FOR DEUEL COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTH PLATTE.
LAT...LON 4105 10262 4118 10263 4122 10259 4122 10256
4110 10207 4100 10212 4099 10248 4100 10261
4101 10264
TIME...MOT...LOC 0417Z 294DEG 16KT 4101 10236
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:54 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 6, 6:54 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 754 PM CDT TUE AUG 6 2013 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH TONIGHT SPARKING TSTMS...SOME SEVERE. A SUBTROPICAL DISTURBANCE...CURRENTLY ACROSS AZ...UT AND WRN COLO WILL LIFT THROUGH THE SRN PTN OF FCST AREA WEDNESDAY AND THURSDAY PRODUCING RAIN...MAINLY SOUTH OF THE INTERSTATE 80. THE UPPER LEVEL LOW ACROSS HUDSON BAY WILL MIGRATE INTO THE CANADIAN MARITIMES THIS WEEKEND. IN DOING SO...A LOBE OF UPPER LEVEL ENERGY COULD PRODUCE THUNDERSTORMS ACROSS NRN NEB SATURDAY NIGHT AND SUNDAY. && .UPDATE... ISSUED AT 754 PM CDT TUE AUG 6 2013 GIVEN THAT THE HRRR MODEL IS PLUGGING SWRN NEB WITH A SQUALL LINE THIS EVENING AND THAT WFO CYS IS ISSUING WARNINGS FOR THE PANHANDLE...POPS HAVE BEEN RAISED TO AROUND 50 PERCENT AND SEVERE WORDING HAS BEEN ADDED UNTIL MIDNIGHT. THE 23Z HRRR CONTINUES TO FLOG SWRN NEB WITH STRONG TO PERHAPS SEVERE STORMS. THE CONVECTIVE COMPLEX SHOULD EXIT THE FCST AREA BY AROUND 05Z THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 335 PM CDT TUE AUG 6 2013 TONIGHT AND WEDNESDAY...CONDITIONS FAIRLY UNSTABLE ACROSS SOUTHWEST INTO CENTRAL NEBRASKA...AND SCATTERED THUNDERSTORMS ARE STILL POSSIBLE. A COLD FRONT IS CURRENTLY MOVING SOUTH INTO NORTHERN NEBRASKA...WITH AN OLD OUTFLOW BOUNDARY NEARLY STATIONARY ACROSS SOUTHWEST NEBRASKA. THESE FEATURES COULD SERVE AS A FOCUS FOR THUNDERSTORM INITIATION YET THIS AFTERNOON. OTHER STORMS DEVELOPING ACROSS EASTERN WYOMING ARE EXPECTED TO MOVE EAST AND SOUTHEAST AND MAY MOVE INTO SOUTHWEST NEBRASKA LATER THIS EVENING. COVERAGE OF ANY STORM ACTIVITY IS EXPECTED TO REMAIN WIDELY SCATTERED AS OVERALL FORCING IS FAIRLY WEAK...AND NO REAL DEFINED UPPER LEVEL DISTURBANCE IS PRESENT. WILL KEEP POPS AT 30 PERCENT OR LESS TONIGHT DUE TO THESE FACTORS. A SUB TROPICAL DISTURBANCE WILL APPROACH THE AREA FROM THE SOUTHWEST CONUS WEDNESDAY...BUT CURRENT INDICATIONS ARE THAT THE MORE SIGNIFICANT RAIN FROM THIS SYSTEM WILL REMAIN TO OUR SOUTH AND WEST DURING THE DAY WEDNESDAY. COOLER CONDITIONS ARE EXPECTED FOR WEDNESDAY IN THE WAKE OF THE COLD FRONT AND WITH THE INCREASED CLOUD COVER FROM THE SUB TROPICAL DISTURBANCE. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 335 PM CDT TUE AUG 6 2013 WEDNESDAY NIGHT THROUGH FRIDAY... ALL EYES ARE ON THE SUBTROPICAL DISTURBANCE CURRENTLY ACROSS AZ/SRN UT/SWRN COLO. THE MODEL CONSENSUS TAKES THIS DISTURBANCE THROUGH NERN COLO/SWRN NEB/NWRN KS WEDNESDAY NIGHT AND THURSDAY. A CLOSED 700MB LOW FORMS BRIEFLY WEDNESDAY NIGHT AND THEN OPENS UP IN A POSITIVE FASHION THURSDAY. THUS IT WOULD APPEAR MOST OF THE RAIN WILL FALL ON THE FORWARD SIDE OF THE DISTURBANCE WEDNESDAY NIGHT AND THURSDAY. THE HPC...GEM...GFS...NAM AND ECM FCSTS WERE BLENDED FOR THE QPF FORECAST WHICH PRODUCES 1/2 TO 1 INCH OF RAIN ALONG AND SOUTH OF INTERSTATE 80. POPS ARE STILL LIMITED TO 40 PERCENT GIVEN THE TIMING AND TRACK UNCERTAINTIES OF A SYSTEM ROTATING NORTH AND EAST AROUND A SUBTROPICAL HIGH. THE MODELS DO SHOW A COLD FRONT APPROACHING NCNTL NEB LATE THURSDAY AFTN WHICH COULD ADD FOCUS TO THE RAIN EVENT. K-INDICES ARE OPERATING IN THE 30-35C RANGE. THE MODELS SHOW SOME CLEARING THURSDAY AFTN WHICH WOULD ALLOW TEMPS TO RISE INTO THE 70S. FOR FRIDAY...THE NAM...ECM AND GEM SHOW SOME AFTN TSTM ACTIVITY DEVELOPING OFF THE LARAMIE RANGE WHICH COULD DRIFT INTO WRN NEB LATE IN THE AFTERNOON. TEMPERATURES SHOULD RISE INTO THE UPPER 70S TO LOWER 80S. OTHERWISE FRIDAYS FORECAST IS UNEVENTFUL. THE NAM SHOWED STORMS FIRING OFF THE THE BACK HILLS THURSDAY AS THE COLD MOVES THROUGH. THESE STORMS...IF THEY DEVELOP...WOULD MOVE SOUTHEAST INTO NCNTL NEB LATE IN THE AFTN. FRIDAY NIGHT THROUGH TUESDAY...RAIN CHANCES PERK UP SATURDAY NIGHT AND SUNDAY AS A REINFORCING COLD FRONT DROPS THROUGH THE NRN PLAINS AND INTO NCNTL NEB. THE GEM...GFS AND ECM ARE IN GOOD AGREEMENT TAKING A LOBE OF ENERGY THRU THE NRN PLAINS AS THE HUDSON BAY LOW KICKS OUT INTO THE CANADIAN MARITIMES. MOST OF THIS ENERGY AND RAINFALL TRACK THROUGH SD SO JUST NRN NEB PICKS UP A 1/4 INCH OR SO RAINFALL. THE REST OF THE FCST IS JUST ISOLATED POPS. THE 300MB JET MAX SWINGS EAST FOCUSING THE BEST SUPPORT FOR RAINFALL INTO THE OHIO VALLEY. FARTHER WEST...A BELT OF STRONG WINDS ALOFT WILL CONTINUE ACROSS KS AND COLO. THIS COULD SUPPORT ISOLATED DIURNALLY DRIVEN TSTMS ACROSS WRN/NCNTL NEB. IT LOOKS LIKE THE SUBTROPICAL HIGH SHIFTS EAST INTO TEXAS A BIT AND TAKES THE BEST MOISTURE THRU THE MID SOUTH. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 637 PM CDT TUE AUG 6 2013 THE HRRR IS SENDING A SQUALL LINE THROUGH SWRN NEB THIS EVENING. THE MODEL SHOWS IT COULD AFFECT KLBF BUT THE MODEL TENDS TO OVERDO COVERAGE. THUS THE BEST FORECAST WOULD BE FOR VCTS AT KLBF THIS EVENING UNTIL WE ACERTAIN THE TRACK OF THIS SQUALL LINE. OTHERWISE VFR IS EXPECTED THIS EVENING. RAIN AND PERHAPS THUNDER IS EXPECTED WEDNESDAY ACROSS SWRN AND SCNTL NEB...MAINLY ALONG AND SOUTH OF I-80. SOME OF THE MODELS ARE FAST. SO WE ARE PLANNING ON VFR AT KLBF AND KVTN UNTIL WE ASCERTAIN THE TIMING AND EXPECTED FLIGHT CATEGORIES. GIVEN THE UPSLOPE FLOW...WE WOULD EXPECT MVFR AND PERHAPS IFR TO MOST LIKELY DEVELOP ALONG AND WEST OF HIGHWAY 61 WEDNESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CDC SYNOPSIS...CDC SHORT TERM...TAYLOR LONG TERM...CDC AVIATION...CDC
Hazardous weather outlook, Aug 6, 8:27 PM MDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 927 PM CDT TUE AUG 6 2013 NEZ004>010-022>029-035>038-056>059-069>071-094-080230- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 927 PM CDT TUE AUG 6 2013 /827 PM MDT TUE AUG 6 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL TRACK ACROSS WESTERN AND SOUTHWESTERN NEBRASKA OVERNIGHT. SOME GUSTY WINDS TO 50 MPH ARE POSSIBLE...ALONG WITH HAIL UP TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN NEBRASKA ON WEDNESDAY AND WEDNESDAY NIGHT. AT THIS TIME...STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH MONDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CLB
In the hours before
Special weather statement, Aug 6, 8:24 PM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 924 PM CDT TUE AUG 6 2013 NEZ004-022-070315- GARDEN NE-SHERIDAN NE- 824 PM MDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHERIDAN AND NORTHWESTERN GARDEN COUNTIES UNTIL 915 PM MDT... AT 819 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ANTIOCH...OR 9 MILES EAST OF ALLIANCE... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ANTIOCH... LAKESIDE... ELLSWORTH... CRESCENT LAKE NWR... MILES LAKE... SNOW LAKE... TRALNOR LAKE... HERMAN LAKE... PATTERSON LAKE... KENNEDY LAKE... MUMPER... JERRY LAKE... WILD HORSE FLATS... BRITTON LAKE... DEER LAKE... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 96 AND 127. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
Special weather statement, Aug 6, 9:10 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 910 PM MDT TUE AUG 6 2013 NEZ004-022-023-070400- GARDEN NE-GRANT NE-SHERIDAN NE- 910 PM MDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN... SOUTHWESTERN GRANT AND NORTHERN GARDEN COUNTIES UNTIL 1000 PM MDT... AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ELLSWORTH TO 8 MILES NORTHWEST OF CRESCENT LAKE NWR...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CRESCENT LAKE NWR... MUMPER... WILD HORSE FLATS... JERRY LAKE... BRITTON LAKE... DEER LAKE... KINCAID LAKE... ADAMS FLATS... DOMINICK LAKE... RACKETT... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 111 AND 129. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BUTTLER
Special weather statement, Aug 6, 9:22 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 922 PM MDT TUE AUG 6 2013 NEZ022-056-070400- DEUEL NE-GARDEN NE- 922 PM MDT TUE AUG 6 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARDEN AND DEUEL COUNTIES UNTIL 1000 PM MDT... AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LODGEPOLE TO 7 MILES NORTH OF TWIN BUTTES...AND MOVING EAST SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... CHAPPELL... BARTON... GOLDENEYE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 78 AND 104. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
Nearby
Severe Thunderstorm Warnings in Nebraska, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.